I have been having a problem for the last few days of not being able to focus, concentrate, and I am just not there, I feel spaced out, numb. But at the same time I can do normal things like drive, talk, and routine tasks, I remember everything, I just have this weird confused feeling like I am not there. My background is this I am 49 yr old male, I have had chronic forehead pressure off and on since 1985 (had deviated septum repaired), I have no runny nose, or watery eyes. I have taken Allegra, claritin, flonase, etc. the whole sink. this is problem #1. Number #2 I have recently been diagnosed with CVI (chronic vein insufficiency) by my doctor after I went in for thrombophlebitis and superficial blood clots (several varicosities) 6 months ago, he didn't want to do surgery because the % are low, so he has put me into a management program to treat the problem, I was put on plavix 75 mg X 2 day, amoxicillin ( for infection) Motrin 1200 mg a day (edema), carafate (protect stomach/intestines) and triazolam .25 mg to sleep, because I have to keep legs up. He has monitored my CVI and superficial clots weekly and checked my stomach for tolerance to meds. Two weeks ago he took me off the Motrin, amoxicillin, lowered my plavix to 1X75 mg because I was starting to get tender in my stomach. I also have had previous problems with GERD and I continue taking prevacid and Maalox. My stomach problems are fine with no reflux, I guess after all of this said and done my main question is related back to my head and the possibility that my history might be the cause. On Tuesday this week I was working out (I can work upper body as long as I elevate later) and I was doing pullovers hanging my head below my shoulders, early I told you I had allergies, sinus problems. And I felt a head rush of blood, and my front vein was showing on forehead. I quit working out and sat down, I got a little dizzy and after drinking some water the pressure started to go away. About 2 hours later I started feeling spaced out, like out of body, couldn't focus, like I was stoned. I drove myself to the ER because my first thought was plavix, stroke, bleeding etc. At the ER they did a CT Scan and blood work and gave me an IV of Benadryl and reglan for my symptoms and to make me relax. The doctor said that all tests were negative and that it was worry and panic. I drove home with no focus problems and took my nightly meds. The next day I felt fine until the evening I started feeling unattached again. My questions for anyone is. The meds I am on IE. triazolam especially (6 months) can they cause these episodes or is it in my head. I have looked at benzo products on line and it does talk about it. If this is the benzos and I will talk to my Doctor this Friday, is it reversible will have to withdrawal under his orders, and I know it is difficult. Has anyone else out there experienced this. I know this is long and drawn out, but it scares me. I have had panic attacks (2-3) months ago but they were related to motion IE driving in heavy traffic etc, and they made my reflux flare up. I have had those under control. I am sorry this was so long
I cannot comment on your medication, and the effects that they may have, but I would like to discuss your symtoms, in particular, the spaced out feeling that you experience.
When I was a pre-teen (I am now 53) I was on allergy shots for (cannot think of them all) but for dust, feathers, tobacco smoke). Never even thought of this until recently. I have had sinus problems since my teen years, and still do. sometimes infection sets in, and need to go on antibiotics, as the over the couter medication just does not grab it.
About two years ago, I started to have the following symptoms:
- head fog, spaced out feeling (just like yours where I can drive, etc. but I feel detached)
- neck and shoulder stiffness pain developed
- vision problems, again kind of a spacey vision problem, hard to explain, but it felt like I had something in my eye
- sensative to light
- sometimes motion sickness
- no spinning sensation, but a bit dizzy and with that a balance problem
- pressure at the back of my head
- plugged ears
- ears popping
- when I blow my ears out (blowing with nose pinched) it sounded like an air hose
After many tests, many specialist, and many months, it was diagnoses as blocked eustachian tubes in the ears. These tubes equalize pressure in your ears, to that of the outside pressure, and when blocked, will produce the above symptoms. (Airplane ear) Also, when these tubes are blocked, water can build up behind the ear drum, which will cause the dizziness, etc.
Long story short, I am on allergy shots again for the second time in my life, for dust, dust molds, dog and cat dnder, feathers and tobacco smoke. Let me see, I smoke once in awhile, my wife smokes, and we just purchased in the last two years furniture that is stuffed with down (feathers)
Now as strange as this is going to sound, the doctor put me on ativan (which is used for anxiety, etc) as this drug goes after the nervous system, and with that desensatizes the nerves in the ears) thus taking away the foogy spacey feeling. I guess a word of caution here though, Ativan is addictive and may be hard to come off of it - but I found the spacey head feeling to be at times very debilitating, so I would rather take my chances with the addiction than I would put up with the spacey feeling - which to me is horrible.
NOTE: I am starting to feel better, with less and less "head fog" each week....
hey, I'm 17 years old and I've had these spaced out,dizzy,and stumic pains for a long time, I was born with a rare sydrom called Cruzions (idk how exactly it's spelled) and i had ear,sinus,head problems my whole life. but this past month or so I've been spacing and spacing out and it *****. i can do stuff normaly and everything just like you guys, but I'm not on any meds. but even though I do stuff normaly I'm haveing a very hard time putting up with these symptons at school and it's hurting my grades. so even thought the natrual "stoned" feeling can be relaxing at home or in bed it ***** everywere else and i'd rather not feel like this anymore any suggestions?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.